Alert archive / Wyoming / High Wind Warnings in 2018
High Wind Warning 26, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Apr 2, 2018, 4:07 AM MDT for 4 counties in Wyoming; 4 counties in Nebraska. It took effect at Apr 2, 2018, 6:00 AM MDT. It was in force for 24 hr. 26 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 2, 2018, 4:07 AM MDT (10:07 UTC)
- In effect from
- Apr 2, 2018, 6:00 AM MDT
- Expired
- Apr 3, 2018, 6:00 AM MDT
- In force
- 24 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 53 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 9:36 AM MDT | NON-TSTM WND GST 58 | 15 Nne Centennial, WY | STROUSS HILL WYDOT SITE. |
| Apr 2, 10:25 AM MDT | NON-TSTM WND GST 62 | 1 S Rock River, WY | ROCK RIVER UPR SENSOR. |
| Apr 2, 10:25 AM MDT | NON-TSTM WND GST 68 | 15 Nne Centennial, WY | STROUSS HILL WYDOT SITE. |
| Apr 2, 10:31 AM MDT | NON-TSTM WND GST 60 | 15 Nne Centennial, WY | STROUSS HILL WYDOT SITE. |
| Apr 2, 11:30 AM MDT | NON-TSTM WND GST 64 | 1 Wnw Seminoe Dam, WY | |
| Apr 2, 11:36 AM MDT | NON-TSTM WND GST 58 | 15 Nne Centennial, WY | STROUSS HILL. |
| Apr 2, 11:36 AM MDT | NON-TSTM WND GST 58 | 7 Ese Arlington, WY | COOPER COVE WYDOT SITE. SUSTAINED 45 MPH. |
| Apr 2, 12:00 PM MDT | NON-TSTM WND GST 65 | 1 S Rock River, WY | ROCK RIVER UPR SITE. SUSTAINED 54 MPH. |
| Apr 2, 12:01 PM MDT | NON-TSTM WND GST 60 | 15 Nne Centennial, WY | STGROUSS HILL. |
| Apr 2, 12:01 PM MDT | NON-TSTM WND GST 60 | 15 Nne Centennial, WY | STROUSS HILL. |
| Apr 2, 1:30 PM MDT | NON-TSTM WND GST 66 | 15 Nne Centennial, WY | THIS IS WYDOT SITE STROUSS HILL. SUSTAINED WIND 42 MPH. |
| Apr 2, 1:30 PM MDT | NON-TSTM WND GST 66 | 1 Wnw Seminoe Dam, WY | |
| Apr 2, 3:40 PM MDT | NON-TSTM WND GST 56 | 13 Wnw Laramie, WY | THIS IS WYDOT SITE HERRICK LANE. SUSTAINED WIND 40 MPH. |
| Apr 2, 5:22 PM MDT | NON-TSTM WND GST 58 | Rawlins, WY | |
| Apr 2, 5:40 PM MDT | NON-TSTM WND GST 60 | 15 E Sinclair, WY | WYDOT SENSOR AT WALCOTT JUNCTION EAST OF RAWLINS. SUSTAINED WINDS 35 TO 40 MPH. |
| Apr 2, 6:43 PM MDT | NON-TSTM WND GST 57 | 10 E Dad, WY | COW CREEK RAWS SITE. SUSTAINED AT 37 MPH. |
| Apr 2, 11:00 PM MDT | NON-TSTM WND GST 61 | 1 Nnw Whitaker, WY | WHITAKER WYDOT SITE. SUSTAINED 47 MPH. |
| Apr 2, 11:35 PM MDT | NON-TSTM WND GST 57 | 8 S Chugwater, WY | BEAR CREEK WYDOT SITE. SUSTAINED AT 48MPH. |
| Apr 3, 12:07 AM MDT | NON-TSTM WND GST 72 | 12 Sse Horse Creek, WY | |
| Apr 3, 12:20 AM MDT | NON-TSTM WND GST 62 | 1 Nnw Whitaker, WY | WHITAKER WYDOT SITE. SUSTAINED AT 51 MPH. |
| Apr 3, 12:25 AM MDT | NON-TSTM WND GST 60 | 8 Ese Crystal Lake Camp, WY | OTTO WYDOT SITE. SUSTAINED AT 44 MPH. |
| Apr 3, 12:25 AM MDT | NON-TSTM WND GST 75 | 10 Ese Crystal Lake Cam, WY | EMKAY UPR SITE. SUSTAINED AT 67 MPH. |
| Apr 3, 12:40 AM MDT | NON-TSTM WND GST 65 | 10 Wsw Cheyenne, WY | MILE MARKER 353 WYDOT SITE. SUSTAINED AT 49 MPH. |
| Apr 3, 12:50 AM MDT | NON-TSTM WND GST 59 | 1 Ene Buford, WY | BUFORD EAST WYDOT SITE. SUSTAINED AT 46 MPH. |
| Apr 3, 12:50 AM MDT | NON-TSTM WND GST 61 | 8 Ese Crystal Lake Camp, WY | OTTO WYDOT SITE. SUSTAINED AT 49 MPH. |
| Apr 3, 12:58 AM MDT | NON-TSTM WND GST 58 | Warren Af Base, WY | SUSTAINED AT 39 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 10.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1938 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
109 WWUS75 KCYS 021007 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 407 AM MDT Mon Apr 2 2018 ...STRONG WINDS WILL DEVELOP OVER MUCH OF SOUTHEAST WYOMING TODAY AND PERSIST THROUGH TUESDAY MORNING... ...STRONG WINDS WILL ALSO DEVELOP OVER THE SOUTHERN NEBRASKA PANHANDLE TONIGHT... WYZ110-116-022200- /O.CAN.KCYS.HW.W.0025.000000T0000Z-180403T0600Z/ /O.NEW.KCYS.HW.W.0026.180402T1200Z-180403T0600Z/ North Snowy Range Foothills-South Laramie Range- Including the cities of Arlington, Elk Mountain, Buford, Pumpkin Vine, and Vedauwoo 407 AM MDT Mon Apr 2 2018 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect until midnight MDT tonight. * TIMING...Through Midnight Tonight * WINDS...West to southwest winds of 40 to 50 mph sustained with gusts to 65 mph. * IMPACTS...Mainly to transportation. Potentially dangerous travel for light weight and high profile vehicles, including light loaded semis and camping trailers. Strong cross winds may result in an elevated risk for blow overs of these types of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ111-021115- /O.CAN.KCYS.HW.A.0024.180402T1500Z-180403T0600Z/ Southwest Carbon County- Including the city of Baggs 407 AM MDT Mon Apr 2 2018 ...HIGH WIND WATCH IS CANCELLED... The National Weather Service in Cheyenne has cancelled the High Wind Watch. Gusty west winds at 30 to 40 mph with gusts to 50 mph will be possible this afternoon and early this evening. $$ WYZ113-021115- /O.CAN.KCYS.HW.A.0024.180402T2100Z-180403T0600Z/ Upper North Platte River Basin- Including the cities of Saratoga and Encampment 407 AM MDT Mon Apr 2 2018 ...HIGH WIND WATCH IS CANCELLED... The National Weather Service in Cheyenne has cancelled the High Wind Watch. Gusty west winds at 30 to 40 mph with gusts to 50 mph will be possible this afternoon and early this evening. $$ WYZ104-105-109-115-117-022200- /O.UPG.KCYS.HW.A.0024.180402T1500Z-180403T0600Z/ /O.NEW.KCYS.HW.W.0026.180402T1500Z-180403T0600Z/ Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-Laramie Valley- South Laramie Range Foothills- Including the cities of Seminoe Dam, Medicine Bow, Shirley Basin, Rawlins, Bosler, Laramie, Whitaker, Federal, and Horse Creek 407 AM MDT Mon Apr 2 2018 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 9 AM this morning to midnight MDT tonight. The High Wind Watch is no longer in effect. * TIMING...9AM Today through Midnight Tonight. * WINDS...West to southwest winds of 35 to 45 mph sustained with gusts to 65 mph. * IMPACTS...Mainly to transportation. Potentially dangerous travel for light weight and high profile vehicles, including light loaded semis and camping trailers. Strong cross winds may result in an elevated risk for blow overs of these types of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-022200- /O.UPG.KCYS.HW.A.0024.180402T2100Z-180403T0600Z/ /O.NEW.KCYS.HW.W.0026.180402T2100Z-180403T0300Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 407 AM MDT Mon Apr 2 2018 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 3 PM this afternoon to 9 PM MDT this evening. The High Wind Watch is no longer in effect. * TIMING...3PM Today through Midnight Tonight * WINDS...West to southwest winds of 35 to 45 mph sustained with gusts to 60 mph. * IMPACTS...Mainly to transportation. Potentially dangerous travel for light weight and high profile vehicles, including light loaded semis and camping trailers. Strong cross winds may result in an elevated risk for blow overs of these types of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NEZ020-021-054-055-WYZ118-119-022200- /O.UPG.KCYS.HW.A.0024.180403T0000Z-180403T1200Z/ /O.NEW.KCYS.HW.W.0026.180403T0000Z-180403T1200Z/ Banner-Morrill-Kimball-Cheyenne-Central Laramie County- East Laramie County- Including the cities of Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, Cheyenne, and Pine Bluffs 407 AM MDT Mon Apr 2 2018 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MDT TUESDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 6 PM this evening to 6 AM MDT Tuesday. The High Wind Watch is no longer in effect. * TIMING...6PM Today through 6AM Tuesday * WINDS...West to northwest winds of 35 to 45 mph sustained with gusts to 60 mph. * IMPACTS...Mainly to transportation. Potentially dangerous travel for light weight and high profile vehicles, including light loaded semis and camping trailers. Strong cross winds may result in an elevated risk for blow overs of these types of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
6 follow-up statements
335 WWUS75 KCYS 022027 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 227 PM MDT Mon Apr 2 2018 ...STRONG WINDS WILL DEVELOP OVER PORTIONS OF SOUTHEAST WYOMING THIS AFTERNOON AND PERSIST THROUGH EARLY TUESDAY MORNING... ...STRONG WINDS WILL ALSO DEVELOP OVER THE SOUTHERN NEBRASKA PANHANDLE TONIGHT... WYZ104-105-109-110-115>117-030600- /O.CON.KCYS.HW.W.0026.000000T0000Z-180403T0600Z/ Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Including the cities of Seminoe Dam, Medicine Bow, Shirley Basin, Rawlins, Arlington, Elk Mountain, Bosler, Laramie, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 227 PM MDT Mon Apr 2 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * TIMING...Through Midnight Tonight. * WINDS...West to northwest winds 35 to 45 mph sustained with gusts to 65 mph. * IMPACTS...Mainly to transportation. Potentially dangerous travel for light weight and high profile vehicles, including light loaded semis and camping trailers. Strong cross winds may result in an elevated risk for blow overs of these types of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-030300- /O.CON.KCYS.HW.W.0026.180402T2100Z-180403T0300Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 227 PM MDT Mon Apr 2 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * TIMING...3 PM This Afternoon through Midnight Tonight. * WINDS...West to northwest winds 30 to 40 mph sustained with gusts to 60 mph. * IMPACTS...Mainly to transportation. Potentially dangerous travel for light weight and high profile vehicles, including light loaded semis and camping trailers. Strong cross winds may result in an elevated risk for blow overs of these types of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NEZ020-021-054-055-WYZ118-119-031200- /O.CON.KCYS.HW.W.0026.180403T0000Z-180403T1200Z/ Banner-Morrill-Kimball-Cheyenne-Central Laramie County- East Laramie County- Including the cities of Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, Cheyenne, and Pine Bluffs 227 PM MDT Mon Apr 2 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MDT TUESDAY... * TIMING...6 PM This Evening through 6 AM Tuesday. * WINDS...West to northwest winds 35 to 45 mph sustained with gusts to 60 mph. * IMPACTS...Mainly to transportation. Potentially dangerous travel for light weight and high profile vehicles, including light loaded semis and camping trailers. Strong cross winds may result in an elevated risk for blow overs of these types of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
787 WWUS75 KCYS 030200 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 800 PM MDT Mon Apr 2 2018 ...STRONG WINDS WILL DEVELOP OVER THE SOUTHERN NEBRASKA PANHANDLE AND FAR SOUTHEAST WYOMING TONIGHT... WYZ106-030300- /O.CAN.KCYS.HW.W.0026.000000T0000Z-180403T0300Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 800 PM MDT Mon Apr 2 2018 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Cheyenne has cancelled the High Wind Warning. Surface winds have shifted into the northeast across Platte county this evening. This wind shift ends the High Wind threat. $$ WYZ104-105-109-110-115>117-030600- /O.CON.KCYS.HW.W.0026.000000T0000Z-180403T0600Z/ Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Including the cities of Seminoe Dam, Medicine Bow, Shirley Basin, Rawlins, Arlington, Elk Mountain, Bosler, Laramie, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 800 PM MDT Mon Apr 2 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * TIMING...Through Midnight Tonight. * WINDS...West to northwest winds 35 to 45 mph sustained with gusts to 65 mph. * IMPACTS...Mainly to transportation. Potentially dangerous travel for light weight and high profile vehicles, including light loaded semis and camping trailers. Strong cross winds may result in an elevated risk for blow overs of these types of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NEZ020-021-054-055-WYZ118-119-031200- /O.CON.KCYS.HW.W.0026.000000T0000Z-180403T1200Z/ Banner-Morrill-Kimball-Cheyenne-Central Laramie County- East Laramie County- Including the cities of Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, Cheyenne, and Pine Bluffs 800 PM MDT Mon Apr 2 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY... * TIMING...6 PM This Evening through 6 AM Tuesday. * WINDS...West to northwest winds 35 to 45 mph sustained with gusts to 60 mph. * IMPACTS...Mainly to transportation. Potentially dangerous travel for light weight and high profile vehicles, including light loaded semis and camping trailers. Strong cross winds may result in an elevated risk for blow overs of these types of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
268 WWUS75 KCYS 030224 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 824 PM MDT Mon Apr 2 2018 ...STRONG WINDS WILL DEVELOP OVER THE SOUTHERN NEBRASKA PANHANDLE AND FAR SOUTHEAST WYOMING TONIGHT... WYZ104-105-109-115-030330- /O.CAN.KCYS.HW.W.0026.000000T0000Z-180403T0600Z/ Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-Laramie Valley- Including the cities of Seminoe Dam, Medicine Bow, Shirley Basin, Rawlins, Bosler, and Laramie 824 PM MDT Mon Apr 2 2018 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Cheyenne has cancelled the High Wind Warning. Winds have shifted into the northwest and will slowly diminish tonight, ending the High Wind threat. $$ NEZ020-021-054-055-WYZ118-119-031130- /O.CON.KCYS.HW.W.0026.000000T0000Z-180403T1200Z/ Banner-Morrill-Kimball-Cheyenne-Central Laramie County- East Laramie County- Including the cities of Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, Cheyenne, and Pine Bluffs 824 PM MDT Mon Apr 2 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY... * TIMING...6 PM This Evening through 6 AM Tuesday. * WINDS...West to northwest winds 35 to 45 mph sustained with gusts to 60 mph. * IMPACTS...Mainly to transportation. Potentially dangerous travel for light weight and high profile vehicles, including light loaded semis and camping trailers. Strong cross winds may result in an elevated risk for blow overs of these types of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ110-116-117-030600- /O.CON.KCYS.HW.W.0026.000000T0000Z-180403T0600Z/ North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 824 PM MDT Mon Apr 2 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * TIMING...Through Midnight Tonight. * WINDS...West to northwest winds 35 to 45 mph sustained with gusts to 65 mph. * IMPACTS...Mainly to transportation. Potentially dangerous travel for light weight and high profile vehicles, including light loaded semis and camping trailers. Strong cross winds may result in an elevated risk for blow overs of these types of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
979 WWUS75 KCYS 030528 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1128 PM MDT Mon Apr 2 2018 ...STRONG WINDS WILL DEVELOP OVER THE SOUTHERN NEBRASKA PANHANDLE AND FAR SOUTHEAST WYOMING TONIGHT... WYZ110-116-117-030900- /O.EXT.KCYS.HW.W.0026.000000T0000Z-180403T0900Z/ North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 1128 PM MDT Mon Apr 2 2018 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 AM MDT TUESDAY... * TIMING...Through 3 am. * WINDS...West to northwest winds 35 to 45 mph sustained with gusts to 65 mph. * IMPACTS...Mainly to transportation. Potentially dangerous travel for light weight and high profile vehicles, including light loaded semis and camping trailers. Strong cross winds may result in an elevated risk for blow overs of these types of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NEZ020-021-054-055-WYZ118-119-031200- /O.CON.KCYS.HW.W.0026.000000T0000Z-180403T1200Z/ Banner-Morrill-Kimball-Cheyenne-Central Laramie County- East Laramie County- Including the cities of Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, Cheyenne, and Pine Bluffs 1128 PM MDT Mon Apr 2 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY... * TIMING...Through 6 AM Tuesday. * WINDS...West to northwest winds 35 to 45 mph sustained with gusts of 55 to 60 mph. * IMPACTS...Mainly to transportation. Potentially dangerous travel for light weight and high profile vehicles, including light loaded semis and camping trailers. Strong cross winds may result in an elevated risk for blow overs of these types of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
523 WWUS75 KCYS 030850 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 250 AM MDT Tue Apr 3 2018 ...STRONG WINDS WILL CONTINUE OVER THE SOUTHERN NEBRASKA PANHANDLE AND FAR SOUTHEAST WYOMING THROUGH DAYBREAK... WYZ110-031000- /O.EXP.KCYS.HW.W.0026.000000T0000Z-180403T0900Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 250 AM MDT Tue Apr 3 2018 ...HIGH WIND WARNING WILL EXPIRE AT 3 AM MDT EARLY THIS MORNING... Wind speeds have diminished considerably during the last couple of hours. As a result, the High Wind Warning will expire at 3 am. Periods of snowfall will still be possible through daybreak, which will cause limited visibility and slick roadways. $$ WYZ116-117-031200- /O.EXT.KCYS.HW.W.0026.000000T0000Z-180403T1200Z/ South Laramie Range-South Laramie Range Foothills- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 250 AM MDT Tue Apr 3 2018 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM MDT EARLY THIS MORNING... * TIMING...Through 6 am. * WINDS...West to northwest winds 30 to 40 mph sustained with gusts to 55 to 60 mph will gradually diminish towards daybreak. * IMPACTS...Mainly to transportation. Potentially dangerous travel for light weight and high profile vehicles, including light loaded semis and camping trailers. Strong cross winds may result in an elevated risk for blow overs of these types of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NEZ020-021-054-055-WYZ118-119-031200- /O.CON.KCYS.HW.W.0026.000000T0000Z-180403T1200Z/ Banner-Morrill-Kimball-Cheyenne-Central Laramie County- East Laramie County- Including the cities of Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, Cheyenne, and Pine Bluffs 250 AM MDT Tue Apr 3 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS MORNING... * TIMING...Through 6 AM Tuesday. * WINDS...West to northwest winds 35 to 45 mph sustained with gusts of 55 to 60 mph. These wind speeds should gradually slacken after daybreak. * IMPACTS...Mainly to transportation. Potentially dangerous travel for light weight and high profile vehicles, including light loaded semis and camping trailers. Strong cross winds may result in an elevated risk for blow overs of these types of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
290 WWUS75 KCYS 031140 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 540 AM MDT Tue Apr 3 2018 NEZ020-021-054-055-WYZ116>119-031245- /O.EXP.KCYS.HW.W.0026.000000T0000Z-180403T1200Z/ Banner-Morrill-Kimball-Cheyenne-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- Including the cities of Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, Horse Creek, Cheyenne, and Pine Bluffs 540 AM MDT Tue Apr 3 2018 ...HIGH WIND WARNING WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING... Gusty northwest winds will persist at speeds of 25 to 35 mph with some gusts to 40 mph possible mainly in the morning. These wind speeds should begin to slacken somewhat during the afternoon. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Apr 1, 5:25 PM MDT, 10 hours 42 minutes earlier.
Area forecast discussion, Apr 1, 5:25 PM MDT, 10 hours 42 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
525 PM MDT Sun Apr 1 2018
.SHORT TERM...(This evening through Monday)
Issued at 240 PM MDT Sun Apr 1 2018
Significant weather never stops in southeast Wyoming, it just
changes type. Forecast challenges with this forecast package turns
to strong winds from late tonight through Monday night.
Currently...CWFA pretty much snow free this afternoon as upper low
pressure that brought us the morning snow moves southeast. Radar
pretty much PPINE at this time. Surface analysis still shows
surface boundary across southern Carbon and Albany Counties,
extending south across central Colorado.
For tonight...Looking for a significant increase in winds as
westerly winds return to the area and push the frontal boundary
east. GFS 700mb winds increase to 50kts across Carbon and Albany
Counties after 06Z. Craig to Casper 850/700mb height gradients
increase to 36/52mtrs after 06Z, peaking out at 46/61mtrs
respectively Monday morning at 15Z. Do believe our wind prone
areas are going to start picking up to warning level winds after
midnight and decided to issue High Wind Warnings for Arlington
and the I-80 Summit after 09Z tonight. These two areas likely to
see the impact of those increasing 700mb winds first.
Next frontal system approaches the area from the west Monday
afternoon and winds out ahead of that front should become more
widespread. MOS guidance for Rawlins and Laramie above 30kts after
18Z with Rawlins peaking out at 39kts Monday evening. GFS
soundings showing winds right off the surface close to 50kts
Monday afternoon at both Rawlins and Laramie. Soundings suggest we
could mix up to 640mbs at Rawlins, well into a 50kt wind area. So
decided to issue watches for the Laramie Valley and Carbon County
for Monday.
Bora wind event for areas east of Laramie Range Monday
afternoon/evening as winds shift northwest behind front. GFS 850mb
winds across the southern Panhandle up to 35kts. Strong downward
momentum on GFS and NAM likely to mix down 50+kts of wind at
Cheyenne and across the southern Panhandle. Extended the High WInd
Watch east into the Panhandle for Monday night.
.LONG TERM...(Monday night through Sunday)
Issued at 240 PM MDT Sun Apr 1 2018
Windy conditions continue Monday night into Tuesday morning. Later
shifts may need to expand and extend High Wind Watches into
Tuesday late morning. Winds should begin to ease later Tuesday
afternoon.
Another frontal system for Friday as a front drops south into the
area through the day. Snowfall and PoPs depends on how far south
that front gets Friday. Right now, the GFS and ECMWF has it just
entering the northern Panhandle Friday afternoon. No reason for it
not to make it to the Laramie Range, so the forecast likely to
change as we get closer to the event.
&&
.AVIATION...(For the 00Z TAFS through Monday afternoon)
VFR conditions will prevail tonight. There is some concern of fog
across the eastern plains, but soundings and surface winds are not
supportive of a prolonged fog event. Kept fog out of the TAFs for
now, but will monitor through late this evening. Gusty winds will
likely develop early Monday morning and spread eastward into the
eastern plains through the afternoon.
&&
.FIRE WEATHER...
Issued at 240 PM MDT Sun Apr 1 2018
Minimal fire weather concerns for the next 24-36 hours on the
backside of a widespread snowfall. For Monday, look for increasing
winds across southeast WYoming, eventually making it out into the
Panhandle Monday night into Tuesday. Relative humidity values
should remain above critical thresholds.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from Monday evening through late Monday night
for WYZ118-119.
High Wind Watch from Monday morning through Monday evening for
WYZ104-105-109-111-115-117.
High Wind Watch from Monday afternoon through Monday evening for
WYZ106-113.
High Wind Warning from 3 AM Monday to midnight MDT Monday night
for WYZ110-116.
NE...High Wind Watch from Monday evening through late Monday night
for NEZ020-021-054-055.
&&
SHORT TERM...GCC
LONG TERM...GCC
AVIATION...TJT
FIRE WEATHER...GCCHazardous weather outlook, Apr 1, 11:15 AM MDT, 16 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1115 AM MDT Sun Apr 1 2018 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 021715- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 1115 AM MDT Sun Apr 1 2018 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Another disturbance will move through the area on Monday night. Snowfall accumulations will generally be an inch or less. .Spotter information statement... Spotter activation will not be needed. WYZ104-105-109>115-021715- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 1115 AM MDT Sun Apr 1 2018 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Strong winds are expected to develop after midnight and will continue much of Monday. Wind gusts in excess of 60mph are possible mainly after sunrise Monday. Another disturbance will move through the area late Monday afternoon into Monday night. Snowfall accumulations will generally be an inch or less. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:56 AM MDT | Winter Weather Advisory | CYS | Albany, Carbon | 26 hr |
Nearby
High Wind Warnings in Wyoming, 2018High Wind Warnings in Nebraska, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.